Crtical Care and Shock Journal

Angioedema Associated to Ophthalmic Beta-Blockers

, , ,

Overview

A 79 year-old African American lady presented to the emergency department with complaints of dyspnea which followed the second application of her recently prescribed eye drops (timolol 0.25% ophthalmic solution). She had been taking azythromycin for an upper respiratory infection as well. However, she had taken this antibiotic in multiple occasions in the past. She denied any other medications or recent trauma to the oral cavity. The patient was admitted to the intensive care unit and emergently intubated via the nasotracheal route. She received intravenous corticosteroids with minimal response, eventually requiring a temporary tracheostomy. The patient was successfully weaned from mechanical ventilation and the angioedema resolved after 3 weeks. No further ophthalmic beta-blockers were prescribed.

Natalia Mendoza, Lucretia Davis, Ruth Wintz, Joseph Varon

Download PDF

Archives

Current issue

June 2024, Volume 27 Number 3
Awarded Top 30 Critical Care Blog
Awarded Top 30 Critical Care Blog
Asean Citation Index
Asean Citation Index